Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 20, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 19, 2025, 6:53 PM EDT for 9 counties in Indiana. It was in force for 39 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 6:53 PM EDT (22:53 UTC)
- Expired
- Mar 19, 2025, 7:32 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IN, Fountain County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:59 PM EDT | TSTM WND GST 64 | 1 Wnw North Terre Haute, IN | Thunderstorm wind gust at KHUF Terre Haute Regional Airport. |
| Mar 19, 7:11 PM EDT | TSTM WND GST 55 | 3 Wnw New Market, IN | Thunderstorm wind gust at CoCoRaHS station IN-MY-20. |
| Mar 19, 7:15 PM EDT | HAIL 1 | Knightsville, IN | Additionally pea to nickel sized hail also reported just north of Knightsville. |
| Mar 19, 7:18 PM EDT | TSTM WND DMG | 1 W Crawfordsville, IN | Multiple reports of thunderstorm winds downing trees and or power poles in Crawfordsville including minor roof damage on Ladoga Road. Time estimated by radar. |
| Mar 19, 7:24 PM EDT | TSTM WND DMG | 5 Sw Bainbridge, IN | Corrects previous tstm wnd dmg report from 5 SW Bainbridge. Thunderstorm winds downed roof and siding material off of barn across US Highway 231 and Brick Chapel. Time estimated by radar. |
| Mar 19, 7:24 PM EDT | TSTM WND DMG | 5 Sw Bainbridge, IN | Thunderstorm winds downed roof and siding material off of barn across US Highway 231 and Brick Chapel. Possible brief weak tornado. Time estimated by radar. |
| Mar 19, 7:28 PM EDT | TSTM WND DMG | 3 S Fontanet, IN | |
| Mar 19, 7:28 PM EDT | HAIL 1 | 1 W Greencastle, IN | Reports of 1.00 inch hail from the northwest side of Greencastle where it caused siding damage to the east side of Greencastle as reported by EMA to Greencastle 3.5 NE where 1.20 inch hail was reported. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 1:16 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WUUS53 KIND 192253
SVRIND
INC021-045-107-119-121-133-153-165-167-192345-
/O.NEW.KIND.SV.W.0020.250319T2253Z-250319T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
653 PM EDT Wed Mar 19 2025
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Vigo County in west central Indiana...
Southeastern Fountain County in west central Indiana...
North central Sullivan County in southwestern Indiana...
Clay County in west central Indiana...
Northwestern Owen County in west central Indiana...
Parke County in west central Indiana...
Southeastern Vermillion County in west central Indiana...
Southwestern Montgomery County in west central Indiana...
Western Putnam County in west central Indiana...
* Until 745 PM EDT.
* At 652 PM EDT, severe thunderstorms were located along a line
extending from Rockville to 11 miles north of Sullivan, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
West Terre Haute, Rosedale, Russellville, Farmersburg, Bridgeton,
Reelsville, Saline City, Pimento, Center Point, Brazil, Terre
Haute, Shades State Park, Cagles Mill Lake, Riley, Knightsville,
Alamo, Fontanet, Shepardsville, Universal, and Prairieton.
This includes the following highways...
Interstate 70 between mile markers 1 and 39.
Interstate 74 between mile markers 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for southwestern
and west central Indiana.
&&
LAT...LON 3982 8737 4012 8691 3941 8681 3921 8750
3949 8753
TIME...MOT...LOC 2252Z 220DEG 49KT 3976 8723 3925 8746
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Updike5 follow-up statements
504
WWUS53 KIND 192302
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
702 PM EDT Wed Mar 19 2025
INC153-165-192311-
/O.CAN.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Sullivan IN-Vermillion IN-
702 PM EDT Wed Mar 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SULLIVAN AND
SOUTHEASTERN VERMILLION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
LAT...LON 3988 8727 4012 8691 3942 8681 3932 8733
3948 8737
TIME...MOT...LOC 2301Z 220DEG 49KT 3986 8712 3935 8735
$$
INC021-045-107-119-121-133-167-192345-
/O.CON.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Vigo IN-Fountain IN-Clay IN-Owen IN-Parke IN-Montgomery IN-Putnam IN-
702 PM EDT Wed Mar 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN VIGO...SOUTHEASTERN FOUNTAIN...NORTHERN CLAY...NORTH
CENTRAL OWEN...PARKE...SOUTHWESTERN MONTGOMERY AND WESTERN PUTNAM
COUNTIES...
At 701 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Rockville to 8 miles south of
Terre Haute, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Rosedale, Russellville, Bridgeton, Reelsville, Saline City, Center
Point, Brazil, Shades State Park, Cagles Mill Lake, Riley,
Knightsville, Alamo, Fontanet, Seelyville, Waveland, Staunton,
Bowling Green, Harmony, Lena, and Cecil Harden Lake.
This includes the following highways...
Interstate 70 between mile markers 10 and 39.
Interstate 74 between mile markers 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3988 8727 4012 8691 3942 8681 3932 8733
3948 8737
TIME...MOT...LOC 2301Z 220DEG 49KT 3986 8712 3935 8735
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Updike881
WWUS53 KIND 192310
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
710 PM EDT Wed Mar 19 2025
INC119-192319-
/O.CAN.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Owen IN-
710 PM EDT Wed Mar 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OWEN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
LAT...LON 4012 8691 3950 8685 3940 8726 3951 8727
3993 8720
TIME...MOT...LOC 2309Z 220DEG 49KT 3994 8703 3943 8726
$$
INC021-045-107-121-133-167-192345-
/O.CON.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Vigo IN-Fountain IN-Clay IN-Parke IN-Montgomery IN-Putnam IN-
710 PM EDT Wed Mar 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN VIGO...SOUTHEASTERN FOUNTAIN...NORTHERN CLAY...
EASTERN PARKE...SOUTHWESTERN MONTGOMERY AND WESTERN PUTNAM
COUNTIES...
At 709 PM EDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Crawfordsville to 6 miles east
of Terre Haute, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Fontanet, Seelyville, Waveland, Staunton, Harmony, Lena, Cecil Harden
Lake, Marshall, Russellville, Carbon, Bridgeton, Reelsville, Brazil,
New Market, Shades State Park, Knightsville, Alamo, Judson,
Rockville, and Crawfordsville.
This includes the following highways...
Interstate 70 between mile markers 16 and 38.
Interstate 74 between mile markers 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4012 8691 3950 8685 3940 8726 3951 8727
3993 8720
TIME...MOT...LOC 2309Z 220DEG 49KT 3994 8703 3943 8726
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Updike137
WWUS53 KIND 192318
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
718 PM EDT Wed Mar 19 2025
INC045-167-192328-
/O.CAN.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Vigo IN-Fountain IN-
718 PM EDT Wed Mar 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VIGO AND
SOUTHEASTERN FOUNTAIN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
LAT...LON 3995 8711 3995 8709 4001 8709 4012 8691
3955 8685 3948 8701 3952 8710
TIME...MOT...LOC 2318Z 220DEG 49KT 4002 8694 3951 8717
$$
INC021-107-121-133-192345-
/O.CON.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Clay IN-Parke IN-Montgomery IN-Putnam IN-
718 PM EDT Wed Mar 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL CLAY...EASTERN PARKE...SOUTHWESTERN MONTGOMERY AND
WESTERN PUTNAM COUNTIES...
At 718 PM EDT, severe thunderstorms were located along a line
extending from near Crawfordsville to near Brazil, moving northeast
at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Waveland, Harmony, Lena, Cecil Harden Lake, Russellville, Reelsville,
New Market, Shades State Park, Knightsville, Alamo, Crawfordsville,
Greencastle, and Brazil.
This includes the following highways...
Interstate 70 between mile markers 30 and 32.
Interstate 74 between mile markers 31 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 8711 3995 8709 4001 8709 4012 8691
3955 8685 3948 8701 3952 8710
TIME...MOT...LOC 2318Z 220DEG 49KT 4002 8694 3951 8717
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Updike588
WWUS53 KIND 192328
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
728 PM EDT Wed Mar 19 2025
INC021-121-192338-
/O.CAN.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Clay IN-Parke IN-
728 PM EDT Wed Mar 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY AND EASTERN
PARKE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
LAT...LON 3994 8700 4012 8691 3957 8685 3954 8699
TIME...MOT...LOC 2328Z 220DEG 49KT 4011 8684 3960 8707
$$
INC107-133-192345-
/O.CON.KIND.SV.W.0020.000000T0000Z-250319T2345Z/
Montgomery IN-Putnam IN-
728 PM EDT Wed Mar 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL MONTGOMERY AND WESTERN PUTNAM COUNTIES...
At 728 PM EDT, severe thunderstorms were located along a line
extending from near Crawfordsville to 6 miles northeast of Brazil,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New Market, Reelsville, Russellville, Crawfordsville, and
Greencastle.
This includes Interstate 74 near mile marker 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for west central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 8700 4012 8691 3957 8685 3954 8699
TIME...MOT...LOC 2328Z 220DEG 49KT 4011 8684 3960 8707
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Updike979 WWUS53 KIND 192332 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 732 PM EDT Wed Mar 19 2025 INC107-133-192341- /O.CAN.KIND.SV.W.0020.000000T0000Z-250319T2345Z/ Montgomery IN-Putnam IN- 732 PM EDT Wed Mar 19 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY AND WESTERN PUTNAM COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the area. Therefore, the warning has been cancelled. However, gusty winds are still possible with these thunderstorms. A Tornado Watch remains in effect until 1000 PM EDT for west central Indiana. Remember, a Severe Thunderstorm Warning still remains in effect for Eastern Putnam and Montgomery Counties LAT...LON 3994 8700 4012 8691 3957 8685 3954 8699 TIME...MOT...LOC 2330Z 220DEG 49KT 4014 8681 3963 8704 $$ Updike
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 4:58 PM EDT, 1 hour 55 minutes earlier. Its key messages:
- Windy today with gusts 35 to 45 mph, Wind Advisory in effect until 9pm.
- Numerous T-storms later this afternoon and evening, with a few severe storms possible. Damaging winds are the primary threat, though isolated tornadoes and severe hail are also possible.
- Becoming cooler, with rain and snow showers Thursday morning.
- More showers are expected at times this weekend and next week as temperatures hover mostly around normal.
Area forecast discussion, Mar 19, 4:58 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 458 PM EDT Wed Mar 19 2025 .KEY MESSAGES... - Windy today with gusts 35 to 45 mph, Wind Advisory in effect until 9pm. - Numerous T-storms later this afternoon and evening, with a few severe storms possible. Damaging winds are the primary threat, though isolated tornadoes and severe hail are also possible. - Becoming cooler, with rain and snow showers Thursday morning. - More showers are expected at times this weekend and next week as temperatures hover mostly around normal. && .MESOSCALE UPDATE... Issued at 457 PM EDT Wed Mar 19 2025 The atmosphere out ahead of the approaching low in continuing to develop parameters conducive to organized convective cells this afternoon. This had led to widespread thunderstorm initiation over central IL. Initially, the thought was the dry mid level air would inhibit initial updraft growth leading to more of a discrete convective mode, but observational analysis is showing very little limitations with a the beginning formation of a QLCS. This is expected to continue the surge of moisture pushes into central Indiana over the next few hours. VWP observations show low level veering quickly increasing as the LLJ strengthens. This is aligning with the more aggressive CAMs like the HRRR and FV3. This could allow for the more discrete cells out in front of the main QLCS to become organized including the potential for organized mesocyclones. These more discrete cells within the drier mid-levels would also have the best chance of producing severe hail. The hail threat is likely to diminish some as the QLCS arrives. As far as the QLCS, the bulk shear vector will be best aligned for segments that are oriented slights west of north, and these segments will be the most likely to produce damaging winds and isolated tornadoes. Overall storm motion will generally be around 230 degrees at about 50kt. This will become more westerly with time and as the cold pool strengthens. && .SHORT TERM (This evening through Thursday)... Issued at 315 PM EDT Wed Mar 19 2025 Current surface analysis and satellite observations show a strong surface low centered near northwest Missouri with thunderstorms developing ahead of an advancing cold front across Illinois. This front will continue to push eastward towards central Indiana during the afternoon. Moisture advection combined with additional diurnal heating supports the development of numerous thunderstorms around the 5-7pm timeframe. Severe storms are possible as strong deep-layer wind shear and modest instability favor supercells capable of all hazards. A Tornado Watch is in effect across west-central Indiana through 10pm. The greatest threats later this afternoon and into the evening are damaging wind gusts and tornadoes, especially across west-central Indiana. Forecast soundings show slightly backed surface flow beneath a strong southwesterly LLJ promoting veering low-level hodographs. This setup will lead to strong SRH around 200-300 (m^2/s^2) favoring supercells and an increasing tornado threat. Steep 0-3km lapse rates along with organized rotating updrafts also favors the potential for damaging wind gusts. The hail threat is somewhat limited due to modest instability, but severe hail is still possible with any organized storms. The severe weather threat tapers off early tonight once the aforementioned front shifts east. PBL mixing into a strong LLJ overhead will continue to produce strong wind gusts through this evening. A Wind Advisory remains in effect through 9pm for the potential of southerly wind gusts up to 45 mph. Isolated higher non-thunderstorm wind gusts cannot be completely ruled out. Despite PBL stabilization overnight, winds remain elevated into Thursday with a strong pressure gradient in place. A lull in precipitation is expected tonight due to dry air filtering in behind the front. However, rain quickly returns late tonight as moisture wraps around the surface low. Model guidance suggest precipitation remains mostly confined to areas near or north of I-70 where stronger low-level convergence should be. Colder air advection on the backside of the low will likely allow light snow to mix in. No accumulations are expected due to warm ground temperatures. Isolated lake enhanced rain or snow showers may then continue through the early afternoon hours before quiet weather conditions return. Highs ranging from the upper 30s to mid 40s combined with breezy conditions will make it feel more like Winter on Thursday. && .LONG TERM (Thursday night through Wednesday)... Issued at 315 PM EDT Wed Mar 19 2025 The long term period will see steadier and nearer to normal temperatures than we've had the last could of weeks. This will be paired with a couple of upper waves moving through that will bring multiple chances of precipitation through next week. Temperatures are forecasted to be pretty consistent through the period with highs in the 50s each day and lows in the 30s. The coldest night of the period will be Thursday morning with lows below freezing. The first round of precipitation will be Friday night, due an upper wave extending south into the region. Central Indiana will have minimal moisture and lift to work with while better precipitation chances will be to the north. Likely only the northern half of the forecast area will see light rain from this system, but at this time confidence isn't high so have kept PoPs at slight chance and chance. Saturday will be quiet and dry as a quick upper ridge passes over the region. The next system will be an upper low tracking across the Great Lakes, coming from the northern Plains. This system will see greater moisture than the previous one as models show a line of showers and potentially thunderstorms to track across the eastern U.S. and prompting PoPs from Sunday morning through Monday. At this time, not seeing indicators of severe weather for central Indiana but breezy non-thunderstorm winds with gusts of 25 to 30 mph are expected especially for Monday... SPC shows that there could be some day 5 severe down in the ArkLaTex/Mississippi region so will continue to monitor should the risk expand northward. Finally, another weaker system could bring additional rain chances mid-next week. && .AVIATION (18Z TAF Issuance)... Issued at 113 PM EDT Wed Mar 19 2025 Impacts: - Strong wind gusts between 30-40 kts likely through early this evening. Isolated higher gusts possible. - MVFR ceilings possible at times this afternoon. - Scattered showers and thunderstorms after 20z - Wind shift to southwesterly this evening then northwesterly around around daybreak Thursday. Discussion: A strong low-level jet and daytime mixing will support surface wind gusts around 30-40 kts through the early evening hours. Winds will generally be from the south before turning southwesterly this evening and then northwesterly around daybreak Thursday. Winds are likely to remain gusty through Thursday though winds may briefly weaken early tonight behind a passing cold front. The front approaching from the west will lead to increasing coverage of showers and storms. A few strong to severe storms are possible. In addition to the showers and storms, low-level moisture should continue to increase leading to a BKN cloudy layer between 2000 and 3500ft. Rain and snow should return towards daybreak Thursday at some TAF sites after a brief lull in precipitation, mainly KLAF. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && MESOSCALE...Updike SHORT TERM...Melo LONG TERM...KF AVIATION...Melo
Hazardous weather outlook, Mar 19, 3:46 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 346 PM EDT Wed Mar 19 2025 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-202000- Carroll-Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware- Randolph-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- 346 PM EDT Wed Mar 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms are likely this afternoon and evening. A few could be strong or severe with all hazards possible. In addition, windy conditions will develop this afternoon even outside of thunderstorms, with gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecasts through tonight in case activation becomes necessary then. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ028-029-035-036-043>045-051>053-060-061-067>069-202000- Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-Putnam-Vigo- Clay-Owen-Sullivan-Greene-Knox-Daviess-Martin- 346 PM EDT Wed Mar 19 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms are likely this afternoon and evening. Some could be strong or severe with all hazards possible. There is a tornado watch out for west-central Indiana through 10pm ET. In addition, windy conditions will develop this afternoon even outside of thunderstorms, with gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor forecasts through tonight in case activation becomes necessary then. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 19, 6:50 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
650 PM EDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Gst 2 N North Terre Haute 39.56N 87.36W
03/19/2025 E70 MPH Vigo IN Cocorahs
Thunderstorm winds estimated 60-70 mph at
Terre Haute 6.5 N. Torrential rain and pea
hail.
&&
AGMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 50 min |
| Mar 19, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 45 min |
| Mar 19, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 23 min |
| Mar 19, 6:47 PM EDT | Tornado Warning | IND | Clay, Parke, Vigo | 28 min |
| Mar 19, 6:48 PM EDT | Tornado Warning | IND | Fountain, Warren | 27 min |
| Mar 19, 7:04 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 31 min |
| Mar 19, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 48 min |
| Mar 19, 7:17 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hendricks, Montgomery, Putnam and 1 more | 43 min |
| Mar 19, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 23 min |
| Mar 19, 7:39 PM EDT | Tornado Warning | IND | Hendricks | 21 min |
| Mar 19, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Jackson, Lawrence, Martin, Monroe | 33 min |
| Mar 19, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 29 min |
| Mar 19, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 2 more | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.